Alert archive / New York / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 48, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 2001, 4:24 PM EDT for Saratoga County, New York. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 4:24 PM EDT (20:24 UTC)
- Expired
- Jul 4, 2001, 5:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Saratoga County, NY
The radar
The Albany radar (KENX), 60 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:30 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 042024 SVRALY NYC091-042115- BULLETIN - EAS ACTIVATION REQUIRED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 424 PM EDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SARATOGA COUNTY IN EASTERN NEW YORK * UNTIL 515 PM EDT * AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROUND LAKE...OR ABOUT 5 MILES NORTH OF CLIFTON PARK...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BALLSTON SPA AND MILTON AT 430 PM EDT SARATOGA LAKE AND SARATOGA SPRINGS AT 440 PM EDT SCHUYLERVILLE AND NORTHUMBERLAND AT 500 PM EDT GANSEVOORT AT 505 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW. $$ LAT...SLON 4295 7398 4284 7386 4312 7342 4328 7359
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:35 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 4, 2:35 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 235 PM EDT WED JUL 4 2001 .DISC... NATURAL FIREWORKS TO BE VIEWED FROM HOME THIS EVENING MUCH OF CWA. SVR PARAMETERS ALL IN NEAR SVR/MARGINAL SVR RANGE WITH CAPE RANGING FROM BALLPARK 500 NORTHERN FRINGE CWA TO RESPECTABLE ALMOST 1500 MID HUDSON VALLEY. SURFACE DEWPOINTS CREEPING UP ALL DAY LIKELY TO PEAK IN UPPER 60S ABOUT FRONT TIME OF 23Z-02Z. MID HUDSON MAY REACH 70 TD. HELICITY ONLY IN 100-200 RANGE AND MID LEVEL WINDS LACKING PUNCH...HOWEVER UPPER WINDS AROUND H250 IN 100KT NEIGHBORHOOD PACKING PLENTY OF PUNCH IF BROUGHT NEAR SURFACE. WILL ENHANCE THUNDER WORDING FOR THIS EVENING. FIREWORKS END BY MIDNIGHT. REST FORECAST RATHER DULL. UPPER LOW MAY SWING TROF THROUGH FRIDAY WITH SOME CLOUDS ISOLATED --SHRA FAR NORTH. S/WV CRESTING RIDGE AROUND HUDSON BAY SHARPENS TROF EASTERN NY/NEW ENGLAND FOR LOW MOISTURE LOW RISK SHRA SAT AFTN...WITH TROF AXIS ABOUT ON CWA 12Z SUN. THEN DRY AS MASSIVE H500 HIGH CENTERED IN SOUTHERN PLAINS TAKES CONTROL. .ALY...NONE. WILEY
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 5:55 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 65 min |
| Jul 4, 7:01 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 29 min |
| Jul 4, 7:30 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.